# SDR USAASB03041

- Difficulty date: March 18, 2003
- Submitted: April 29, 2003
- Operation: Air carrier
- Aircraft: N420US
- Make and model: Boeing 737401
- Aircraft serial: 23987
- System (JASC): 2420 · AC Generation System
- Part: Gcu
- Part number: 915F2125
- Condition: Failed
- Location: Nr 1 Generator
- Part time: 20,762 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

CLT - FLT 799 - SHORTLY AFTER TAKEOFF FROM ORD, EN ROUTE TO CLT, THE NR 1 GENERATOR BUS OFF LIGHT ILLUMINATED.  CREW PLACED THE NR 1 GENERATOR BACK ON LINE, WHERE IT STAYED FOR A COUPLE OF MINUTES, BEFORE DROPPING OFF LINE AGAIN.  FREQUENCY AND VOLTS WERE NORMAL.  CREW STARTED AND USED THE APU.  THEN, THE NR 1 GENERATOR OPERATED NORMAL. FLIGHT CONTINUED ONTO CLT.  UPON LANDING INTO CLT, THE NR 1 GENERATOR DROPPED OFF LINE AGAIN.  THE COCKPIT WENT DARK ON THE LEFT SIDE AND THE CREW WAS UNABLE TO RESTORE ANY POWER.  MAINTENANCE FOUND THE NR 1 GENERATOR CONTROL UNIT UNLATCHED AND DISCONNECTED.  RESET THE NR 1 GENERATOR CONTROL UNIT.  RAN ENGINE.  OPERATIONAL CHECK GOOD.  (M)
